Alert archive / Maine / Storm Warnings in 2008

Storm Warning 4, NWS Gray, ME

December 20, 2008

NWS Gray, ME issued this storm warning at Dec 20, 2008, 3:18 PM EST. It took effect at Dec 21, 2008, 1:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:18 PM EST (20:18 UTC)
In effect from
Dec 21, 2008, 1:00 PM EST
Expired
Dec 22, 2008, 10:00 AM EST
In force
21 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS71 KGYX 202018
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
318 PM EST SAT DEC 20 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER WATERS
THROUGH TONIGHT AND THE SMALL CRAFT ADVISORY HAS BEEN CONTINUED
UNTIL 7PM FOR THE BAYS...

...A STORM WARNING IS IN EFFECT FOR SUNDAY AFTERNOON INTO MONDAY
MORNING...

.SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST INTO THE EVENING
OVER THE BAYS AND THROUGH TONIGHT OVER THE OUTER WATERS.

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE
MARITIMES EARLY MONDAY. THIS INTENSE SYSTEM WILL PRODUCE STORM
FORCE WINDS OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE FROM SUNDAY AFTERNOON INTO MONDAY MORNING.

ANZ151-153-210430-
/O.CON.KGYX.SC.Y.0096.000000T0000Z-081221T0000Z/
/O.UPG.KGYX.SR.A.0003.081221T2000Z-081222T1200Z/
/O.NEW.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
PENOBSCOT BAY-CASCO BAY-
318 PM EST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY. THE STORM
WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 7 PM EST THIS EVENING. 

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE MARITIMES
EARLY MONDAY. THIS INTENSE SYSTEM WILL PRODUCE STORM FORCE WINDS
OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE FROM
SUNDAY AFTERNOON INTO MONDAY MORNING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. &&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ150-152-154-210430-
/O.CON.KGYX.SC.Y.0096.000000T0000Z-081221T1200Z/
/O.UPG.KGYX.SR.A.0003.081221T2000Z-081222T1200Z/
/O.NEW.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
318 PM EST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...STORM WARNING IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST MONDAY. THE STORM
WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 7 AM EST SUNDAY. 

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE MARITIMES
EARLY MONDAY. THIS INTENSE SYSTEM HAS THE POTENTIAL TO PRODUCE
STORM FORCE WINDS OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE FROM SUNDAY AFTERNOON INTO MONDAY MORNING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
634 
WHUS71 KGYX 210321
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1021 PM EST SAT DEC 20 2008

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER WATERS
THROUGH TONIGHT...

...A STORM WARNING IS IN EFFECT FOR SUNDAY AFTERNOON INTO MONDAY
MORNING...

.SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH TONIGHT OVER THE
OUTER WATERS.

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE
MARITIMES EARLY MONDAY. THIS INTENSE SYSTEM WILL PRODUCE STORM
FORCE WINDS OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE FROM SUNDAY AFTERNOON INTO MONDAY MORNING.

ANZ150-152-154-211130-
/O.CON.KGYX.SC.Y.0096.000000T0000Z-081221T1200Z/
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1021 PM EST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...
...STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST
MONDAY...

A STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY. 

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE
MARITIMES EARLY MONDAY. THIS INTENSE SYSTEM HAS THE POTENTIAL TO
PRODUCE STORM FORCE WINDS OVER THE COASTAL WATERS OF WESTERN
MAINE AND NEW HAMPSHIRE FROM SUNDAY AFTERNOON INTO MONDAY
MORNING.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

ANZ151-153-211130-
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
PENOBSCOT BAY-CASCO BAY-
1021 PM EST SAT DEC 20 2008

...STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST
MONDAY...

A STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 AM EST
MONDAY. 

A STORM SYSTEM WILL MOVE EAST FROM THE MIDWEST TONIGHT WITH THE
LOW REDEVELOPING OFF THE MID ATLANTIC COAST ON SUNDAY. THIS LOW
WILL RAPIDLY INTENSIFY AS IT MOVES UP THE COAST LATE SUNDAY AND
SUNDAY NIGHT. THE STRONG STORM SYSTEM WILL MOVE INTO THE
MARITIMES EARLY MONDAY. THIS INTENSE SYSTEM WILL PRODUCE STORM
FORCE WINDS OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE FROM SUNDAY AFTERNOON INTO MONDAY MORNING.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
464 
WHUS71 KGYX 210911
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
411 AM EST SUN DEC 21 2008

...A MARINE STORM WARNING REMAINS IN EFFECT THIS AFTERNOON INTO
MONDAY MORNING...

.A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

ANZ150-152-154-211715-
/O.CAN.KGYX.SC.Y.0096.000000T0000Z-081221T1200Z/
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
411 AM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST MONDAY. 

A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KNOTS ARE EXPECTED. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ151-153-211715-
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
PENOBSCOT BAY-CASCO BAY-
411 AM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST MONDAY. 

A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
335 
WHUS71 KGYX 211037
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
537 AM EST SUN DEC 21 2008

...A MARINE STORM WARNING REMAINS IN EFFECT THIS AFTERNOON INTO
MONDAY MORNING...

.A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

ANZ150>154-211845-
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
537 AM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST MONDAY. 

A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
724 
WHUS71 KGYX 211530
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1030 AM EST SUN DEC 21 2008

...A MARINE STORM WARNING REMAINS IN EFFECT THIS AFTERNOON INTO
MONDAY MORNING...

.A MAJOR WINTER STORM IS HITTING THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST LATE THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

ANZ150>154-212330-
/O.CON.KGYX.SR.W.0004.081221T1800Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1030 AM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

A MAJOR WINTER STORM WILL HIT THE REGION WITH HEAVY SNOW AND
STRONG WINDS TODAY AND TONIGHT AS LOW PRESSURE OVER THE MIDWEST
REDEVELOPS OFF THE MID ATLANTIC COAST THIS MORNING...THEN
INTENSIFIES RAPIDLY AS IT HEADS NORTHEAST UP THE COAST THIS
AFTERNOON AND INTO THE MARITIMES TONIGHT. WIND GUSTS WILL EXCEED
50 KNOTS THIS AFTERNOON AND TONIGHT OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
303 
WHUS71 KGYX 212013
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
313 PM EST SUN DEC 21 2008

...A MARINE STORM WARNING REMAINS IN EFFECT INTO MONDAY
MORNING...

.A MAJOR WINTER STORM IS HITTING THE REGION WITH HEAVY SNOW AND
STRONG WINDS THROUGH TONIGHT AS LOW PRESSURE INTENSIFIES RAPIDLY
AS IT HEADS NORTHEAST UP THE COAST TONIGHT AND INTO THE
MARITIMES BY MONDAY MORNING. WIND GUSTS WILL EXCEED 50 KNOTS TONIGHT
OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE.

ANZ150>154-220415-
/O.CON.KGYX.SR.W.0004.000000T0000Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
313 PM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

A MAJOR WINTER STORM WILL CONTINUE ACROSS THE REGION WITH HEAVY
SNOW AND STRONG WINDS TONIGHT AS LOW PRESSURE INTENSIFIES RAPIDLY
AS IT HEADS NORTHEAST UP THE COAST INTO THE GULF OF MAINE TONIGHT
AND THEN INTO THE MARITIMES BY MONDAY MORNING. WIND GUSTS WILL EXCEED 50
KNOTS TONIGHT OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
515 
WHUS71 KGYX 220241
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
941 PM EST SUN DEC 21 2008

...A MARINE STORM WARNING REMAINS IN EFFECT INTO MONDAY MORNING...

.A MAJOR WINTER STORM IS HITTING THE REGION WITH HEAVY SNOW AND
STRONG WINDS THROUGH TONIGHT. LOW PRESSURE WILL CONTINUE TO
INTENSIFY AS IT MOVES NORTHEAST UP THE COAST TONIGHT AND INTO THE
MARITIMES BY TOMORROW MORNING. WIND GUSTS WILL EXCEED 50 KNOTS
TONIGHT OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE.

ANZ150>154-221045-
/O.CON.KGYX.SR.W.0004.000000T0000Z-081222T1200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
941 PM EST SUN DEC 21 2008

...STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

A MAJOR WINTER STORM IS HITTING THE REGION WITH HEAVY SNOW AND
STRONG WINDS THROUGH TONIGHT. LOW PRESSURE WILL CONTINUE TO
INTENSIFY AS IT MOVES NORTHEAST UP THE COAST TONIGHT AND INTO THE
MARITIMES BY TOMORROW MORNING. WIND GUSTS WILL EXCEED 50 KNOTS
TONIGHT OVER THE COASTAL WATERS OF WESTERN MAINE AND NEW
HAMPSHIRE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

POHL
844 
WHUS71 KGYX 220831
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
331 AM EST MON DEC 22 2008

...A MARINE STORM WARNING REMAINS IN EFFECT INTO MONDAY MORNING...

.INTENSIFYING LOW PRESSURE WAS OVER THE BAY OF FUNDY AND WILL
TRACK FURTHER NORTHEAST INTO THE MARITIMES TODAY. WIND GUSTS WILL
EXCEED 50 KNOTS INTO THE MID MORNING HOURS OVER THE COASTAL WATERS
OF WESTERN MAINE AND NEW HAMPSHIRE.

ANZ150>154-221500-
/O.EXT.KGYX.SR.W.0004.000000T0000Z-081222T1500Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 AM EST MON DEC 22 2008

...STORM WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE STORM WARNING IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. 

INTENSIFYING LOW PRESSURE WAS OVER THE BAY OF FUNDY AND WILL
TRACK FURTHER NORTHEAST INTO THE MARITIMES TODAY. WIND GUSTS WILL
EXCEED 50 KNOTS INTO THE MID MORNING HOURS OVER THE COASTAL WATERS
OF WESTERN MAINE AND NEW HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT WIND GUSTS OF
48 TO 63 KNOTS ARE EXPECTED RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Dec 20, 3:06 PM EST, 12 minutes earlier.

Area forecast discussion, Dec 20, 3:06 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
306 PM EST SAT DEC 20 2008

.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES TONIGHT WILL REDEVELOP OFF THE
MID ATLANTIC COAST SUNDAY MORNING AND THEN RAPIDLY INTENSIFY AS IT
MOVES NORTHEAST INTO THE GULF OF MAINE BY SUNDAY AFTERNOON AND
INTO THE MARITIMES SUNDAY NIGHT AND MONDAY. HIGH PRESSURE BUILDS
ACROSS THE REGION MONDAY AFTERNOON THROUGH TUESDAY BEFORE THE NEXT
STORM SYSTEM APPROACHES FROM THE MIDWEST ON WEDNESDAY THEN LINGERS
INTO THURSDAY. HIGH PRESSURE WILL CREST ACROSS THE REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
QUIET CONDITIONS EXPECTED TONIGHT AHEAD OF THE NEXT SYSTEM...A FEW
LINGERING FLURRIES MAY CONTINUE INTO THE EARLY EVENING OVER
EXTREME SRN AREAS OF NH. BLENDED THE MAV/FWC GUID TEMPS.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
WINTER STORM WARNINGS HAVE BEEN ISSUED FOR THE ENTIRE FA FOR
SUNDAY THRU SUN NIGHT. ALL MODELS AGREE ON THE SYSTEM MOVING THRU
THE GT LAKES TO TRANSFER ITS ENERGY TO A COASTAL LOW THAT WILL
TAKE SHAPE RAPIDLY OFF THE MID ATLANTIC COAST BY SUN MORNING AND
THEN RAPIDLY INTENSIFY AS IT MOVES NEWD ALONG A VERY TIGHT
BAROCLINIC ZONE PROVIDING PLENTY OF UVV AND QPF OVER THE ENTIRE FA
SUN AFTN/NIGHT. WINDS WILL INCREASE WITH THIS SYSTEM CAUSING
BLOWING AND DRIFTING SNOW TO DEVELOP ALSO REDUCING VSBYS FURTHER
DURING THE AFTERNOON AND THRU SUN NIGHT. A BRIEF MIX OF SLEET MAY
OCCUR ALONG SRN CSTL AREAS AS SOME MID LEVEL WAA TRIES TO MAKE ITS
WAY TO THE COAST LATE IN THE AFTN...ANY MIX WILL BE BRIEF THO AS
HEIGHTS COME CRASHING DOWN BY EVENING. MOST AREAS FROM THIS SYSTEM SHOULD
SEE AROUND 1 FOOT OF SNOW AND POSSIBLY MORE BASED ON THE HIGH
AMOUNTS OF QPF THAT WILL BECOME ASSOCIATED WITH THIS SYSTEM. TEMPS
WERE LOWERED A FEW DEGS FOR SUNDAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
STRONG NORTHERLY GRADIENT ON THE BACK SIDE OF THE DEPARTING STORM
WILL KEEP GUSTY WINDS AND BLOWING SNOW. SNOW SHOWERS MAINLY FOR
THE MOUNTAINS AS DOWNSLOPING KEEPS SOUTHERN AREAS OTHERWISE DRY.
CONTINUED COLD WITH HIGHS IN THE TEENS AND 20S. WINDS WILL
CONTINUE TO DIMINISH MONDAY NIGHT AS HIGH PRESSURE BUILDS EAST AND
CRESTS OVER THE REGION ON TUESDAY. THIS WILL ALLOW TEMPERATURES TO
DROP BELOW ZERO IN THE MOUNTAINS AND SINGLE NUMBERS SOUTH. CLOUDS
START MOVING BACK IN TUESDAY NIGHT AS THE HIGH MOVES OFFSHORE. THE
NEXT SYSTEM WILL MAINLY BE A COLD FRONTAL PASSAGE. MOUNTAINS GET
MORE SNOW WEDNESDAY. MILD AIR WILL BE DRIVEN NORTHWARD ON BRISK SOUTHERLY
WINDS AND PUSH TEMPERATURES TO THE MID 30S TO LOWER 40S. SO
SOUTHERN AREAS WILL SEE MAINLY RAIN...ESPECIALLY FOR THE COAST.
HIGH PRESSURE BUILDS NORTH OF THE REGION BUT MOUNTAIN SNOW
SHOWERS WILL LINGER ON THURSDAY. A QUICK NEARLY ZONAL FLOW ALOFT
WILL BRING SOME QUICK MOVING SYSTEMS WITH SHOWER ACTIVITY FOR
FRIDAY AND SATURDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY NIGHT/...VFR CONDS EXPECTED TONIGHT BUT
CONDITIONS TO BECOME IFR ACROSS SRN ME/NH SUN MORNING AND THEN
OVERSPREAD THE REST OF THE AREA BY AFTERNOON. CONDITIONS TO BE
LIFR DURING THE AFTN/EVENING ACCOMPANIED BY STRONG WINDS AND
BLOWING SNOW.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
MVFR CONDITIONS IN THE MOUNTAINS AND VFR SOUTH BUT VISIBILITY
COULD BE REDUCED AT TIMES IN BLOWING SNOW. MAINLY VFR FOR
TUE...DETERIORATING AHEAD OF AND WITH THE PASSAGE OF THE COLD
FRONT WEDNESDAY.

&&

.MARINE...
SHORT TERM /THROUGH SUNDAY NIGHT/...WINDS AND SEAS WILL CONTINUE IN THE
SCA RANGE TONIGHT. WILL CONTINUE STORM WARNINGS FOR SUNDAY AFTN
DUE TO FORWARD SPEED AND INTENSIFICATION OF APPROACHING COASTAL
LOW PROVIDING A RAPIDLY TIGHTENING PRES GRADIENT WHICH SHOULD
BRING WINDS GUSTING INTO THE 50+ RANGE. AS THE CENTER OF THE LOW
PASSES LATER SUN NIGHT STRONG WNWLY WINDS WITH STRONG CAA WILL
PROVIDE WINDS JUST AS STRONG IN THE STORMS WAKE SO STORM WARNINGS
TO CONTINUE THRU 12Z MON. FREEZING SPRAY WHICH MAY BECOME HVY WILL
ALSO BECOME AN ISSUE IN THE STORMS WAKE FOR MARINERS DUE TO ARCTIC
AIR TO MOVE OVER THE WATERS WITH THE STRONG WINDS LATER SUN NIGHT.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
WINDS GRADUALLY DIMINISH BUT STILL AT GALE FORCE MONDAY...AND
LIKELY TO SCA FOR MONDAY NIGHT. SCA MAY BE NEEDED AGAIN TUESDAY
NIGHT AHEAD OF THE APPROACHING COLD FRONT WHICH WILL CONTINUE WEDNESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 9 AM SUNDAY TO 5 AM EST MONDAY FOR
     MEZ012-018>020-023>025.
     WINTER STORM WARNING FROM 1 PM SUNDAY TO 7 AM EST MONDAY FOR
     MEZ007>009-013-014-021-022-026>028.
NH...WINTER STORM WARNING FROM 9 AM SUNDAY TO 5 AM EST MONDAY FOR
     NHZ001>010-013-014.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ151-
     153.
     STORM WARNING FROM 1 PM SUNDAY TO 7 AM EST MONDAY FOR
     ANZ150>154.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ150-152-154.

&&
Hazardous weather outlook, Dec 20, 10:36 AM EST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1036 AM EST SAT DEC 20 2008

MEZ012-018>020-023>025-NHZ001>010-013-014-211545-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1036 AM EST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

MEZ007>009-013-014-021-022-026>028-211545-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-LINCOLN-KNOX-COASTAL WALDO-
1036 AM EST SAT DEC 20 2008

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

ANZ150>154-211545-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1036 AM EST SAT DEC 20 2008

...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.  SPOTTERS ARE
ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:35 AM ESTStorm WatchGYX12 hr
Dec 20, 3:28 PM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more36 hr

Nearby

Storm Warnings in Maine, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.